Given a (symmetrically-moving) piece from a chesslike game, such as shogi, and an n×n board, we can form a graph with a vertex for each square and an edge between two vertices if the piece can move from one vertex to the other. We consider two pieces from shogi: the dragon king, which moves like a rook and king from chess, and the dragon horse, which moves like a bishop and rook from chess. We show that the independence number for the dragon kings graph equals the independence number for the queens graph. We show that the (independent) domination number of the dragon kings graph is n − 2 for 4 ≤ n ≤ 6 and n − 3 for n ≥ 7. For the dragon horses graph, we show that the independence number is 2n − 3 for n ≥ 5, the domination number is at most n−1 for n ≥ 4, and the independent domination number is at most n for n ≥ 5.
If the inline PDF is not rendering correctly, you can download the PDF file here.
 Bell J. Stevens B. “A survey of known results and research areas for n-queens” Discrete Math 309 1-31 2009.
 Bodlaender H. Duniho F. “Shogi: Japanese chess” 2017. http://www.chessvariants.com/shogi.html
 Chatham D. “The maximum queens problem with pawns” Recreational Mathematics Magazine 3(6) 95-102 2016.
 Haynes T.W. Hedetniemi S.T. Slater P.J. Fundamentals of Domination in Graphs Marcel Dekker New York 1998.
 Haynes T.W. Hedetniemi S.T. Slater P.J. (Eds.). Domination in Graphs: Advanced Topics Marcel Dekker New York 1998.
 Kosters W. A. n-Queens bibliography 2017. http://www.liacs.nl/home/kosters/nqueens/
 Nethercote N. Stuckey P.J. Becket R. Brand S. Duck G.J. Tack G. “MiniZinc: Towards a standard CP modelling language” in: C. Bessiere (editor) Proceedings of the 13th International Conference on Principles and Practice of Constraint Programming volume 4741 of LNCS Springer 529-543 2007.
 Sloane N.J.A. Sequence A002464 in The On-Line Encyclopedia of Integer Sequences 2017. https://oeis.org
 Stuckey P.J. Feydy T. Schutt A. Tack G. Fischer J. “The MiniZinc challenge 2008-2013” AI Magazine 35(2) 55-60 2014.
 Watkins J. J. Across the Board: The Mathematics of Chessboard Problems Princeton University Press 2004.